Allergies

Is Turmeric Allergic?

There are various studies on the effects of turmeric spice, which is found as a coloring agent in various canned foods and curry powders like canned chicken broth and prepared mustard. These studies reveal some side effects of this spice. As believed by some people that turmeric is a safe spice when it is used moderately, but sometimes it can be allergic to some people. Turmeric has a tendency to interfere with some medications, which makes them ineffective. Some dangers of having too much turmeric and its allergic reactions are discussed in this article. turmeric

Allergic Reaction to Turmeric

In some people, when turmeric comes into contact with skin, it can lead to skin irritation. Allergy to turmeric can lead to the following symptoms:

  • Swelling
  • Rashes
  • Redness
  • Dermatitis

Skin sensitivity of a person decides the degree of seriousness. People having allergy to Curcuma family are allergic to turmeric.

Other side effects of excess intake of turmeric can lead to the following symptoms:

  • Risk of bleeding

    – The chemical composition of turmeric can lead to blood thinning. Hence, its intake should be avoided by a person who is undergoing medications for thinning blood to lower clotting. Otherwise, it might amplify the condition and can lead to serious external and internal blood loss.

  • Gastrointestinal problems

    – Turmeric has long been used as a herbal cure for various stomach problems. When excess turmeric is added in cooking, it can cause diarrhea, vomiting and dehydration. It can also cause inflammation and ulcers which can be signs of gastrointestinal bleeding.

  • Pregnancy problems

    – Women should avoid taking turmeric during pregnancy as it can lead to stomach distress and ulcers. It can also lead to complications during childbirth.

  • Heart diseases

    – Too much turmeric can lead to heart diseases and can damage your health as it helps activate p53 gene. This gene is responsible for deactivating heart cells.

The above are some of the side effects of excess turmeric intake and their allergic symptoms.

Leave a reply

Your email address will not be published. Required fields are marked *